Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 167, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 24, 2011, 1:37 AM CDT for 4 counties in Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2011, 1:37 AM CDT (06:37 UTC)
- Expired
- Apr 24, 2011, 2:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Adair County, KY, Barren County, KY, Green County, KY, Metcalfe County, KY
The radar
The Louisville radar (KLVX), 100 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1905 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
331
WUUS53 KLMK 240637
SVRLMK
KYC001-009-087-169-240715-
/O.NEW.KLMK.SV.W.0167.110424T0637Z-110424T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
137 AM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 215 AM CDT
* AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CORAL HILL...MOVING EAST AT
45 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
COLUMBIA...
KNOB LICK AND SAVOYARD...
LITTLE BARREN AND NODE...
MELL AND LILETOWN...
FRY AND PICKETT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3707 8590 3722 8541 3721 8538 3719 8536
3722 8532 3724 8532 3724 8530 3725 8529
3709 8519 3695 8585
TIME...MOT...LOC 0637Z 249DEG 40KT 3705 8580
WIND...HAIL 60MPH <.50IN
$$
MJ2 follow-up statements
959
WWUS53 KLMK 240652
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
152 AM CDT SUN APR 24 2011
KYC001-009-087-169-240715-
/O.CON.KLMK.SV.W.0167.000000T0000Z-110424T0715Z/
GREEN KY-ADAIR KY-METCALFE KY-BARREN KY-
152 AM CDT SUN APR 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR EASTERN BARREN...NORTHERN METCALFE...CENTRAL ADAIR AND
SOUTHEASTERN GREEN COUNTIES...
AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KNOB LICK...MOVING EAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
COLUMBIA...
FRY AND PICKETT...
BRAMLETT AND KEMP...
MOUNT GILEAD AND COBURG...
HOLMES AND ABSHER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3695 8585 3711 8578 3722 8541 3721 8538
3719 8536 3722 8532 3724 8532 3725 8529
3709 8519
TIME...MOT...LOC 0652Z 249DEG 40KT 3711 8560
WIND...HAIL 60MPH <.50IN
$$
JDG597
WWUS53 KLMK 240710
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 AM EDT SUN APR 24 2011
KYC009-240717-
/O.CAN.KLMK.SV.W.0167.000000T0000Z-110424T0715Z/
BARREN KY-
210 AM CDT SUN APR 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARREN COUNTY IS
CANCELLED...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3714 8567 3722 8542 3721 8538 3719 8536
3722 8532 3724 8532 3724 8531 3724 8530
3725 8529 3709 8519 3699 8566
TIME...MOT...LOC 0707Z 258DEG 27KT 3707 8556
$$
KYC001-087-169-240715-
/O.CON.KLMK.SV.W.0167.000000T0000Z-110424T0715Z/
GREEN KY-ADAIR KY-METCALFE KY-
210 AM CDT SUN APR 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CENTRAL METCALFE...CENTRAL ADAIR AND SOUTHEASTERN GREEN
COUNTIES...
AT 202 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEECHVILLE
AND WAS MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
COLUMBIA...
PICKETT AND PORTLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
&&
LAT...LON 3714 8567 3722 8542 3721 8538 3719 8536
3722 8532 3724 8532 3724 8531 3724 8530
3725 8529 3709 8519 3699 8566
TIME...MOT...LOC 0707Z 258DEG 27KT 3707 8556
WIND...HAIL 60MPH <.50IN
$$
JDGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:02 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 24, 12:02 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 AM EDT SUN APR 24 2011
...UPDATED AVIATION DISCUSSION...
...FORECAST UPDATE...
WILL ALLOW THE TORNADO WATCH TO EXPIRE. STORMS HAVE WEAKENED
CONSIDERABLY...ALTHOUGH STRONG STORMS REMAIN OVER THE NORTHERN
BLUEGRASS REGION AND LEXINGTON METRO. AN ISOLATED SEVERE WIND GUST
OR LARGE HAIL REPORT COULD BE POSSIBLE OVER THE NEXT HOUR OVER OUR
NORTHEASTERN CWA...BUT THE TOR THREAT SEEMS TO HAVE DIMINISHED
GREATLY.
ALSO UPDATED THE GRIDS FOR THE OVERNIGHT PERIOD TO INCLUDE HEAVY
RAINFALL MENTION ESPECIALLY OVER THE NORTHERN HALF OF THE CWA GIVEN
THE UPSTREAM CONVECTION IN SOUTHEAST MO AND SOUTHERN IL. HAVE HAD 3
TO 5 INCH RAINFALL REPORTS OF MANY COUNTIES ACROSS THE NORTH
TODAY...SO THE FLASH FLOOD WARNINGS THAT ARE IN EFFECT COULD
POSSIBLY BE EXPANDED...OR EXPIRE AT THEIR PROPER TIME AND REISSUED
AT A LATER TIME OVERNIGHT. LOOKS LIKE THE THREAT OVERNIGHT WILL BE
MOSTLY HEAVY RAINFALL AND FLOODING.
UPDATED ZONES/GRIDS AND DROPPED WATCH WILL BE OUT SHORTLY.
.SHORT TERM (TODAY AND TONIGHT)...
...CONTINUED DANGEROUS FLOODING CONDITIONS EXPECTED ALONG AND NORTH
OF THE OHIO RIVER...
TORRENTIAL RAINS FALLING OVER THE NORTHERN THIRD OF THE CWA. THAT
AREA MAY SEE A BRIEF BREAK AS ATMOSPHERE DRIES OUT WEST TO EAST FOR
A COUPLE OF HOURS. STILL MORE STORMS ARE MOVING IN FROM THE
SOUTHWEST...AND THESE MAY TAKE A TRAJECTORY JUST SOUTH OF THE
HEAVIEST RAIN AREA FROM TODAY SO FAR. IT SEEMS HOWEVER THAT THE
ATMOSPHERE HAS ONLY TAKEN 3-4 HOURS TO RECOVER BEFORE NEW STUFF
DEVELOPED. WILL CONTINUE 100 POPS UP NORTH TRAILING TO LOW-END
SCATTERED AT THE TENNESSEE BORDER. WITH THAT LINE OF STORMS...WILL
BE A RISK FOR TORNADOES...DAMAGING WINDS AND HAIL...THUS A TORNADO
WATCH HAS BEEN ISSUED TO 00Z.
OVERNIGHT TO SUNDAY NIGHT...EXPECT DEEP MOISTURE TO CONTINUE TO
BRING EXCELLENT RAIN CHANCES FOR MOST OF THE REGION. HAVE GONE WITH
LONG-FUSED FLASH FLOOD WARNINGS ACROSS THE REGION...AS THESE ISSUES
WILL NOT GO AWAY QUICKLY. HAVE EMPHASIZED DANGEROUS NATURE OF THESE
RAINS...AND WITH THE BOUNDARY NOT EXPECTED TO LIFT TOO FAR NORTH AT
LEAST THROUGH SUNDAY...AREA RIVERS WILL STAY SWOLLEN FOR SOME TIME.
A RESPITE MAY COME FROM THE SOUTH BY SUNDAY NIGHT...BUT HAVE NOT
CHANGED THE SIZE OF THE FLASH FLOOD WATCH WITH THIS PACKAGE. ONLY
EXTENDED TIMING TO 06Z MONDAY.
.LONG TERM (SUNDAY NIGHT - SATURDAY)...
...SIGNIFICANT RAINS AND SEVERAL OPPORTUNITIES FOR SEVERE WEATHER
ANTICIPATED IN THE LONG TERM FORECAST PERIOD...
MONDAY - MONDAY NIGHT...
HAVE NOT MADE MANY CHANGES TO THE ONGOING LONG TERM FORECAST AS THE
SETUP STILL LOOKS ON TRACK FOR SEVERAL WAVES OF HEAVY PRECIPITATION
THROUGH WEDNESDAY EVENING. FRONTAL BOUNDARY WILL LIFT NORTHWARD AS A
WARM FRONT ACROSS CENTRAL IL/IN/OH BY MONDAY MORNING...KEEPING
CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY NORTH OF THE OHIO
RIVER. EXPECTING AN ADDITIONAL QUARTER TO HALF AN INCH OF RAIN FOR
SOUTHERN INDIANA COUNTIES WEST OF I 65 DURING THE DAY. THIS WILL
OCCUR AS STRENGTHENING SURFACE LOW MOVES OVER THE UPPER
MIDWEST...DRAGGING A COLD FRONT NEAR THE AREA.
BY MONDAY NIGHT...COLD FRONT WILL APPROACH THE REGION WITH ANOTHER
SHOT OF SEVERE WEATHER FOR THE CWA...ALONG WITH MORE HEAVY RAINFALL.
ONCE AGAIN EXPECT LINEARLY FORCED LINE OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE. MAIN
TORNADO THREAT WILL BE WITH ANY BOWING SEGMENT HOWEVER CANNOT RULE
OUT A FEW SUPERCELLULAR STRUCTURES 50 TO 60 KNOT SW ORIENTED LLJ
OVERSPREADS SOUTHERLY SURFACE WINDS YIELDING LARGE AND LOOPING LOW
LEVEL HODOGRAPHS. BEST THREAT WILL BE WEST OF I 65. ANOTHER HALF AN
INCH TO AN INCH OF QPF WILL BE LIKELY WITH THIS QUICK MOVING STORM
ON MONDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
TUESDAY - WEDNESDAY NIGHT...
TRAILING COLD FRONT STALLS OUT TUESDAY JUST WEST OF THE CWA...WHICH
WILL CONTINUE TO ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS WITH AMPLE
MOISTURE TO WORK WITH OVER THE AREA. STEADY SOUTHWEST FLOW CONTINUES
PROVIDING CONTINUED DEEP MOISTURE FOR THUNDERSTORMS TO WORK WITH.
ANOTHER WIDESPREAD QUARTER TO A HALF AN INCH OF QPF CAN BE EXPECTED
ON TUESDAY WITH LOCALLY HIGHER AMOUNTS IN REPEATED THUNDERSTORMS.
BY TUESDAY NIGHT...ANOTHER STRONG SURFACE LOW WILL BEGIN TO DEVELOP
OVER THE SOUTHERN PLAINS AS A STRONG SHORTWAVE EJECTS EAST. THIS LOW
IS EXPECTED TO RIDE ALONG THE STALLED FRONTAL BOUNDARY TOWARD OUR
REGION. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
TUESDAY NIGHT WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL WEST OF I
65. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AHEAD OF THE SURFACE
LOW WITH AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL POSSIBLE WEST OF I
65 ON WEDNESDAY. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THIS FINAL
BAND OF HEAVY RAINFALL WILL BE DEPENDENT ON WHERE THE SURFACE LOW
TRACKS AND WHERE DEFORMATION/STRONG CONVERGENCE OCCUR ON THE NORTH
SIDE OF THE LOW. RIGHT NOW...THIS AXIS APPEARS TO BE ORIENTED
SOUTHWEST TO NORTHEAST DIRECLY ALONG THE OHIO RIVER BASIN BETWEEN
KY/IN. THIS WOULD BE AN INSULTING FINAL SHOT OF RAIN THAT WOULD MAKE
AN ALREADY BAD SITUATION THAT MUCH WORSE. WILL HAVE TO CLOSELY
MONITOR THIS LOW TRACK AS IT HAS MOVED WEST FROM YESTERDAY/S MODEL
RUNS. AGREE WITH THE POTENTIAL ECHOED BY HPC/S 5 DAY QPF WITH A
VERY TIGHT GRADIENT ACROSS THE CWA. THROUGH EARLY THURSDAY
MORNING...THEY HAVE AS MUCH AS 10 INCHES OF TOTAL RAINFALL ACROSS
SOUTHWEST INDIANA INCLUDING OUR NORTHWEST CWA. ALONG THE OHIO
RIVER...AN ADDITIONAL 3 TO 5 INCHES. FROM BOWLING GREEN TO
LEXINGTON...AN ADDITIONAL 1 TO 3 INCHES.
THE BOTTOM LINE IS THAT SEVERAL CHANCES FOR SEVERE WEATHER WILL
COMBINE WITH VERY HEAVY RAINFALL THROUGH WEDNESDAY EVENING TO ADD TO
THE ALREADY ONGOING FLASH AND RIVER FLOODING PROBLEMS. STAY UPDATED
OF THE LATEST FORECASTS AS THE STORM PREDICTION CENTER HAS OUR AREA
OUTLOOKED THROUGH WEDNESDAY EVENING.
THURSDAY - SATURDAY...
THURSDAY HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW. WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.
LOOK FOR THE WARMEST TEMEPATURES ON MONDAY IN THE MID 80S...COOLING
TO AROUND 80 ON TUESDAY. TEMPS WILL BE IN THE 70S FOR
WEDNESDAY...COOLING TO THE LOWER 60S FOR THURSDAY IN THE UPPER TROUGH.
A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH HIGHS BACK INTO THE 70S.
&&
.AVIATION (06Z TAF ISSUANCE)...
WELL...LARGE COMPLEX OF STORMS MOVING IN FROM FROM WRN KY TO SE MO.
THIS WILL BRING MVFR CIGS AND IFR VSBYS DURING THE OVERNIGHT HOURS
AT ALL 3 TAF SITES...1ST AT BWG AND SDF AND THEN OVER TO LEX.
AFTER MAIN COMPLEX COMES THROUGH AT SDF...THERE MAY BE A BREAK WITH
LIGHTER SFC WINDS WHERE MVFR FOG FROM 11-14Z.
NEXT...S/V ENERGY AND ENHANCED DIFFLUENCE ALOFT FIRING MORE STORMS
OVER THE SHOW ME STATE INTO THE NATURAL STATE WILL KEEP TSRA VCNTY
AT SDF AND PERHAPS BWG.
THIS AFTN...INSTABILITY INCREASES...WITH CAPES OF 1200-1800 J/KG AND
WRF INITIATES RAPID DEVELOPMENT IN THE 20-02Z TIME FRAME. THIS COULD
POSE MORE RESTRICTIONS TO CIGS/VSBYS SHOULD ONE OF THE POTENT STORMS
ENCROACH UPON SDF OR BWG.
IN BETWEEN WAVES OF PRECIP...WINDS WILL STAY OUT OF THE
SOUTH-SOUTHWEST AND BE GUSTY AT TIMES.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ023>043-045>049-
053>055.
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ076>079-083-084-
089>092.
&&
UPDATE.........AL
SHORT TERM.....RJS
LONG TERM......BJS
AVIATION.......JDGHazardous weather outlook, Apr 23, 11:00 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1200 AM EDT SUN APR 24 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-250400- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1200 AM EDT SUN APR 24 2011 /1100 PM CDT SAT APR 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. MORE SHOWERS AND THUNDERSTORMS WILL PUSH INTO SOUTHERN INDIANA...NORTH-CENTRAL AND CENTRAL KENTUCKY OVERNIGHT BRINGING YET ANOTHER ROUND OF VERY HEAVY RAINFALL. AREAS NORTH OF THE OHIO RIVER COULD SEE AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS. LIFE-THREATENING FLASH FLOODING WITH RAPID RISES ON AREA RIVERS...CREEKS...AND DITCHES WILL BE POSSIBLE WITH THIS OVERNIGHT PRECIPITATION. THUS A FLASH FLOOD WATCH WILL CONTINUE THROUGH THE OVERNIGHT HOURS FOR SOUTH-CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MORE STRONG TO ISOLATED SEVERE STORMS MAY OCCUR SUNDAY AFTERNOON ACROSS THE OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG GUSTY WINDS. THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED THROUGH SUNDAY NIGHT TO REPORT ANY INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS. AL
In the hours before
Local storm report, Apr 23, 8:04 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM WALL CLOUD ELIZABETHTOWN 37.70N 85.87W
04/23/2011 HARDIN KY TRAINED SPOTTER
SPOTTER OBSERVED A PRONOUNCED WALL CLOUD WITH A FUNNEL
FORMING BENEATH IT BUT DID NOT TOUCH THE GROUND. WAS
OBSERVED NORTH OF THE INTERSECTION OF 31W AND RING RD.
&&
EVENT NUMBER LMK1100601
LGLocal storm report, Apr 23, 8:06 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
906 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM FLASH FLOOD TAYLORSVILLE 38.03N 85.34W
04/23/2011 SPENCER KY BROADCAST MEDIA
WATER RESCUE ON BRASHEARS CREEK
&&
EVENT NUMBER LMK1100602
LGLocal storm report, Apr 23, 9:49 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1049 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM FLOOD LOUISVILLE 38.22N 85.74W
04/23/2011 JEFFERSON KY COUNTY OFFICIAL
METRO PUBLIC WORKS REPORTS AT LEAST 11 ROAD CLOSURES
DUE TO HIGH WATER
&&
EVENT NUMBER LMK1100603
LGSpecial weather statement, Apr 23, 11:05 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1205 AM EDT SUN APR 24 2011
INZ083-089-240430-
DUBOIS-PERRY-
1205 AM EDT SUN APR 24 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS MOVING INTO DUBOIS AND PERRY COUNTIES...
AT 1201 AM EDT/1101 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINSLOW
TO 7 MILES SOUTHWEST OF DALE TO 9 MILES NORTHWEST OF OWENSBORO...AND
MOVING NORTHEAST AT 55 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THESE
STORMS.
* THESE STORMS WILL ALSO IMPACT...
JASPER...
JOHNSBURG AND MILLERSPORT...
HUNTINGBURG AIRPORT AND SAINT HENRY...
PORTERSVILLE AND SAINT MARKS...
SIBERIA AND SCHNELLVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8707 3852 8700 3850 8696 3850 8689
3853 8685 3853 8672 3852 8670 3800 8667
3800 8682 3801 8681 3801 8678 3810 8679
3813 8682 3820 8681 3821 8708
TIME...MOT...LOC 0405Z 245DEG 47KT 3841 8720 3815 8704
3788 8717
EERSpecial weather statement, Apr 24, 12:35 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 AM EDT SUN APR 24 2011
KYZ027-028-045-053-061>065-070>076-081-240630-
ALLEN-BARREN-BUTLER-CUMBERLAND-EDMONSON-GRAYSON-GREEN-HARDIN-HART-
LARUE-LOGAN-METCALFE-MONROE-NELSON-SIMPSON-TAYLOR-WARREN-
1235 AM CDT SUN APR 24 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF FRANKLIN...AND MOVING
NORTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FRANKLIN...
TOMPKINSVILLE...
THREE SPRINGS...
SCOTTSVILLE...
RUSSELLVILLE...
RICH POND AND ROCKFIELD...
PLANO AND DRAKE...
WARREN COUNTY REGIONAL AIRPORT AND ALVATON...
HARDCASTLE AND BRISTOW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3667 8705 3739 8663 3773 8549 3763 8549
3756 8553 3751 8549 3712 8550 3711 8554
3700 8550 3664 8551
TIME...MOT...LOC 0535Z 236DEG 36KT 3685 8656
MJSpecial weather statement, Apr 24, 1:33 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 AM EDT SUN APR 24 2011
KYZ053-054-064-065-240700-
GREEN-LARUE-MARION-TAYLOR-
233 AM EDT SUN APR 24 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF GREENSBURG...AND MOVING
NORTHEAST AT 45 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEBANON...
ATTILLA AND WILLOWTOWN...
SAINT JOSEPH AND RAYWICK...
SAINT MARY AND FROGTOWN...
PENICK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3734 8568 3739 8568 3739 8566 3741 8567
3742 8568 3748 8568 3765 8531 3755 8508
3731 8560
TIME...MOT...LOC 0633Z 231DEG 41KT 3744 8554
JDGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:01 PM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Jessamine, Nicholas | 29 min |
| Apr 23, 7:18 PM CDT | River Flood Warning | LMK | Harrison | 15 hr |
| Apr 23, 7:30 PM CDT | Special Weather Statement | LMK | Clark | 15 min |
| Apr 23, 7:31 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 14 min |
| Apr 23, 8:20 PM CDT | Flash Flood Warning | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott, Woodford | 9 hr |
| Apr 23, 8:46 PM CDT | River Flood Warning | LMK | Bullitt | 14 hr |
| Apr 24, 12:35 AM CDT | Special Weather Statement | LMK | Allen, Barren, Butler, Edmonson, Grayson, Green and 7 more | 55 min |
| Apr 24, 1:12 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe, Simpson | 33 min |
| Apr 24, 1:22 AM CDT | Tornado Warning | LMK | Barren, Green, Hart, Metcalfe | 23 min |
| Apr 24, 1:33 AM CDT | Special Weather Statement | LMK | Marion | 27 min |
| Apr 24, 1:34 AM CDT | Tornado Warning | LMK | Barren, Metcalfe, Monroe | 26 min |
| Apr 24, 1:41 AM CDT | Tornado Warning | LMK | Adair, Casey, Green, Marion, Taylor | 34 min |
| Apr 24, 1:56 AM CDT | Special Weather Statement | LMK | Marion, Mercer, Washington | 34 min |
| Apr 24, 2:02 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Marion, Mercer, Washington | 28 min |
| Apr 24, 2:10 AM CDT | Tornado Warning | LMK | Adair, Metcalfe, Russell | 50 min |
| Apr 24, 2:13 AM CDT | Tornado Warning | LMK | Boyle, Casey, Lincoln, Marion, Taylor | 47 min |
| Apr 24, 2:34 AM CDT | Special Weather Statement | LMK | Clark, Fayette, Garrard, Jessamine, Madison, Woodford | 41 min |
| Apr 24, 2:37 AM CDT | Tornado Warning | LMK | Adair, Casey, Russell | 23 min |
| Apr 24, 5:16 AM CDT | Areal Flood Warning | LMK | Breckinridge, Bullitt, Franklin, Hancock, Hardin, Harrison and 9 more | 12 hr |
| Apr 24, 5:50 AM CDT | Special Weather Statement | LMK | Hancock, Ohio | 25 min |
| Apr 24, 6:11 AM CDT | Special Weather Statement | LMK | Logan | 34 min |
| Apr 24, 6:16 AM CDT | Special Weather Statement | LMK | Breckinridge, Butler, Grayson, Hancock | 44 min |
| Apr 24, 6:44 AM CDT | Special Weather Statement | LMK | Butler, Edmonson, Logan, Warren | 31 min |
| Apr 24, 6:59 AM CDT | Special Weather Statement | LMK | Bullitt, Hardin, Jefferson, Larue, Nelson, Oldham and 1 more | 46 min |
| Apr 24, 7:10 AM CDT | Special Weather Statement | LMK | Barren, Edmonson, Hart, Metcalfe | 35 min |
| Apr 24, 7:48 AM CDT | Special Weather Statement | LMK | Green, Taylor | 27 min |
| Apr 24, 8:14 AM CDT | Special Weather Statement | LMK | Boyle, Casey | 31 min |
| Apr 24, 8:38 AM CDT | Special Weather Statement | LMK | Boyle, Garrard | 37 min |
| Apr 24, 9:06 AM CDT | Special Weather Statement | LMK | Madison | 24 min |
| Apr 24, 12:58 PM CDT | Special Weather Statement | LMK | Allen | 32 min |
| Apr 24, 1:42 PM CDT | Special Weather Statement | LMK | Monroe | 33 min |
| Apr 24, 2:08 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 37 min |
| Apr 24, 2:52 PM CDT | Special Weather Statement | LMK | Clinton | 38 min |
| Apr 24, 3:54 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 48 min |
| Apr 24, 3:56 PM CDT | Flash Flood Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 9 hr |
| Apr 24, 4:19 PM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Logan, Ohio, Simpson, Warren | 9 hr |
| Apr 24, 4:28 PM CDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson | 62 min |
| Apr 24, 4:31 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 44 min |
| Apr 24, 4:47 PM CDT | Special Weather Statement | LMK | Butler | 43 min |
| Apr 24, 4:48 PM CDT | Areal Flood Warning | LMK | Bullitt, Franklin, Harrison, Henry, Jefferson, Meade and 5 more | 12 hr |
| Apr 24, 5:44 PM CDT | Special Weather Statement | LMK | Allen, Barren, Butler, Edmonson, Hart, Logan and 2 more | 31 min |
| Apr 24, 6:03 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 42 min |
| Apr 24, 6:17 PM CDT | Special Weather Statement | LMK | Green, Hart | 43 min |
| Apr 24, 6:26 PM CDT | Special Weather Statement | LMK | Logan | 34 min |
| Apr 24, 6:28 PM CDT | Severe Thunderstorm Warning | LMK | Barren | 32 min |
| Apr 24, 6:32 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 28 min |
| Apr 24, 6:36 PM CDT | Flash Flood Warning | LMK | Green, Hart, Larue, Marion, Nelson, Taylor and 1 more | 6 hr |
| Apr 24, 6:48 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 27 min |
| Apr 24, 6:53 PM CDT | Areal Flood Advisory | LMK | Adair, Allen, Barren, Cumberland, Metcalfe, Monroe | 6 hr |
| Apr 24, 6:58 PM CDT | Special Weather Statement | LMK | Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.